Alert archive / Louisiana / Tornado Warnings in 2024

Tornado Warning 8, NWS Lake Charles, LA

March 4, 2024Beauregard Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at Mar 4, 2024, 12:33 PM CST for Beauregard Parish, Louisiana. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 4, 2024, 12:33 PM CST (18:33 UTC)
Expired
Mar 4, 2024, 12:48 PM CST
In force
15 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Beauregard Parish, LA

The radar

The Lake Charles radar (KLCH), 57 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2024-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2024-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1223 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

425 
WFUS54 KLCH 041833
TORLCH
LAC011-041900-
/O.NEW.KLCH.TO.W.0008.240304T1833Z-240304T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
1233 PM CST Mon Mar 4 2024

The National Weather Service in Lake Charles has issued a

* Tornado Warning for...
  Southwestern Beauregard Parish in southwestern Louisiana...

* Until 100 PM CST.

* At 1233 PM CST, a severe thunderstorm capable of producing a
  tornado was located over Fields, moving northeast at 15 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Fields and Bivens around 1240 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3063 9333 3042 9358 3048 9368 3072 9356
TIME...MOT...LOC 1833Z 206DEG 15KT 3050 9358 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Stigger/87
2 follow-up statements
691 
WWUS54 KLCH 041839
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
1239 PM CST Mon Mar 4 2024

LAC011-041900-
/O.CON.KLCH.TO.W.0008.000000T0000Z-240304T1900Z/
Beauregard LA-
1239 PM CST Mon Mar 4 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 PM CST FOR
SOUTHWESTERN BEAUREGARD PARISH...

At 1239 PM CST, a severe thunderstorm capable of producing a tornado
was located over Fields, moving northeast at 15 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southwestern Beauregard Parish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3063 9333 3047 9353 3053 9365 3072 9356
TIME...MOT...LOC 1839Z 206DEG 15KT 3052 9357 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$
204 
WWUS54 KLCH 041848
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
1248 PM CST Mon Mar 4 2024

LAC011-041858-
/O.CAN.KLCH.TO.W.0008.000000T0000Z-240304T1900Z/
Beauregard LA-
1248 PM CST Mon Mar 4 2024

...THE TORNADO WARNING FOR SOUTHWESTERN BEAUREGARD PARISH IS
CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

&&

LAT...LON 3063 9333 3047 9353 3053 9365 3072 9356
TIME...MOT...LOC 1847Z 206DEG 15KT 3056 9355 

$$

Stigger/87

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Mar 4, 11:41 AM CST, 52 minutes earlier.

Area forecast discussion, Mar 4, 11:41 AM CST, 52 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1141 AM CST Mon Mar 4 2024

...New AVIATION...

.UPDATE...
Issued at 942 AM CST Mon Mar 4 2024

Area radar shows scattered showers along with a couple of
thunderstorms have begun to develop across the region through the
last couple of hours. Therefore, made a couple of updates to the
hourly POP grids over the next few hours to account for current
radar trends. Otherwise, the forecast looks fairly on track this
morning, with showers/thunderstorms expected to expand in coverage
and intensity through this afternoon/evening.

17

&&

.SHORT TERM...
(Today through Wednesday night)

Wx map shows a broad surface low over the Texas and Oklahoma
Panhandles, with weak high pressure over the Southeast U.S.
keeping southeast winds around 5-10 mph across the area. Areas of
dense marine fog will continue across the coastal lakes/bays and
coastal waters out 20 nautical miles, where the Dense Fog Advisory
continues through 11 AM. Further inland along and south of I-10,
areas of dense fog continue as well, bringing intermittent
visibilities from 5-6 miles all the way back down to 1/4 of a
mile. Being this variability is just as dangerous if not more than
widespread fog, the ongoing Dense Fog Advisory along and south of
I-10 will continue through 9 AM.

For today through Tuesday morning, an approaching shortwave
trough will bring diffluent flow over the region to provide
sufficient lift, coupled with abundance of Gulf moisture, to
produce widespread showers and thunderstorms. The bulk of the
activity will begin this afternoon and continue through Tuesday
morning, ending from west to east during the afternoon hours as
the mid to upper level shortwave axis moves east of the area.
Preliminary storm total rainfall amounts have come down and
shifted further east this morning, now expecting less than an inch
across Southeast Texas, roughly 1.0 to 1.5 inches across the
remainder of the area. Only Lower Acadiana parishes of Lower St.
Martin, St. Mary, and Iberia can expect 1.5 to 3.0 inches. Again,
these are preliminarily estimates, and can always have locally
higher amounts within stronger or short term training thunderstorms.
WPC continues the Marginal Risk (Level 1 of 4) of Excessive
Rainfall areawide, with only a small sliver of the Slight Risk
over St. Mary/Iberia parish eastward. SPC continues a Marginal
Risk of Severe Thunderstorms (Level 1 of 5) for the entire area
today through Tuesday morning going into the first few hours of
the Day 2 outlook. Expecting a few strong multicell and perhaps a
supercell possible, with the threat of hail and locally damaging
wind gusts. The tornado threat is low, but not zero, and usually
remains at least possible in most situations across our region.

No precipitation is expected Tuesday night through Wednesday night once
the shortwave trough axis clears the area. Also, since there is no
cold front expected with this system, temperatures will remain
much above normal with highs in the upper 70s to mid 80s both
Tuesday and Wednesday afternoons. Lows Tuesday and Wednesday night
night in the upper 50s to lower 60s.

08/DML

&&

.LONG TERM...
(Thursday through Monday)

Thursday will see our next system crash into the Pacific coast and
begin to push towards the central plains. This system has been well
forecasted over the past several model runs, with good run-to-run
consistency in the "big picture" on timing and location of the main
trough axis. There is still some concern with how quickly the GFS
moves the main trough axis, as it seems to be on the quicker side
for a longwave trough. However, we still expect that PoPs will
slowly start to increase on Thursday as our atmosphere starts to
become more moist and instability increases. PWATs are forecast to
go from average amounts of around 0.90 inches to the 90th
percentile of over 1.5 inches. This moist environment is one of
the reasons why the WPC has placed us at a Day 5 Marginal Risk for
flash flooding. 

While models have been decent with consistency, for the Friday
event, much of the strong to severe storm potential will depend
on the timing and location of smaller features such as shortwave
troughs and the timing of frontal passage. Even though the models
are showing a signal for severe weather, it is safe to say it is
still way too early to try to nail down specific impacts. Still,
we will continue to watch as this feature develops, as some of the
necessary ingredients (e.g., shear, CAPE, forcing) could fall
into place rather quickly. The SPC now added a Day 4 and 5 15%
risk area for severe weather. The main threat area is across
central Louisiana and northern counties of Southeast Texas.  

After the passage of the front, our temperatures will cool back
down, which will be a nice bonus for those that aren't ready for the
summer heat to start. With high temperatures in the upper 60s and
lows back in the mid- to upper 40s and dew points dropping back
below 50 Sunday and Monday. Overall, we are looking forward to a
nice start to the next work week.

Slaughter/14

&&

.AVIATION...
(18Z TAFS)
Issued at 1137 AM CST Mon Mar 4 2024

A messy pattern will persist through the TAF period with
improvements expected later tomorrow. A combination of MVFR, IFR,
and LIFR ceilings, reduced VIS, showers and thunderstorms, and
fog are expected at all terminals through the period. Short range
guidance is becoming more in agreement with the first ongoing
round of convection tapering off later this evening, with a quiet
period (precip wise) overnight, and a secondary round of
convection tomorrow morning. Although overnight should be mainly
free of convection patchy dense fog, low ceilings, and reduced VIS
will continue. Conditions today and tomorrow will be worse near
and within convection, while away from convection low ceilings
will likely be the main concern.

17

&&

.MARINE...

Onshore flow will continue through the end of the week. Dense marine
fog will continue through late morning, and is possible once again
tonight through Tuesday morning. Otherwise, an approaching upper
level disturbance will bring widespread showers and thunderstorms
beginning this afternoon and continuing through Tuesday morning.
After the disturbance exits east of the region, no precipitation
is expected Tuesday night and Wednesday. Another upper level disturbance
approaching the area Thursday will bring another chance of showers
and thunderstorms through Friday, followed by a cold frontal passage.

08/DML

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  61  79  58  81 /  60  60  10  10
LCH  64  79  61  79 /  60  50   0   0
LFT  66  77  62  80 /  60  70   0   0
BPT  65  82  62  81 /  60  30   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Dense Fog Advisory until 10 AM CST Tuesday for GMZ430-432-435-
     436-450-452-455.

     Dense Fog Advisory from 9 PM this evening to 10 AM CST Tuesday
     for GMZ470-472-475.

&&

SHORT TERM...08
LONG TERM....14
AVIATION...17

In the hours before

Special weather statement, Mar 4, 11:01 AM CST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1101 AM CST Mon Mar 4 2024

LAZ027-028-030-031-041730-
Allen LA-Beauregard LA-Vernon LA-Rapides LA-
1101 AM CST Mon Mar 4 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL RAPIDES...EAST
CENTRAL BEAUREGARD...SOUTHEASTERN VERNON AND NORTHEASTERN ALLEN
PARISHES THROUGH 1130 AM CST...

At 1101 AM CST, Doppler radar was tracking a strong thunderstorm over
Mittie, moving north at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Elizabeth, Mittie, Pitkin, and Grant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3061 9284 3066 9303 3102 9296 3095 9260
TIME...MOT...LOC 1701Z 194DEG 17KT 3073 9292

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Stigger/87
Special weather statement, Mar 4, 11:11 AM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1111 AM CST Mon Mar 4 2024

LAZ029-033-041745-
Avoyelles LA-St. Landry LA-
1111 AM CST Mon Mar 4 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL AVOYELLES AND
NORTH CENTRAL ST. LANDRY PARISHES THROUGH 1145 AM CST...

At 1110 AM CST, Doppler radar was tracking a strong thunderstorm over
Lebeau, or near Palmetto, moving north at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Palmetto, Morrow, Dupont, Big Cane, Lebeau, and Goudeau.

This includes Interstate 49 between mile markers 27 and 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3090 9180 3088 9180 3086 9181 3086 9182
      3085 9182 3061 9193 3065 9213 3097 9209
TIME...MOT...LOC 1710Z 198DEG 15KT 3072 9202

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Stigger/87
Special weather statement, Mar 4, 11:30 AM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1130 AM CST Mon Mar 4 2024

LAZ027-028-031-041800-
Allen LA-Vernon LA-Rapides LA-
1130 AM CST Mon Mar 4 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN RAPIDES...
SOUTHEASTERN VERNON AND NORTHEASTERN ALLEN PARISHES THROUGH NOON
CST...

At 1130 AM CST, Doppler radar was tracking a strong thunderstorm over
Grant, or near Mittie, moving north at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Glenmora, Elizabeth, Mittie, Pitkin, Grant, and Union Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3097 9257 3067 9280 3072 9298 3088 9298
      3088 9299 3108 9295
TIME...MOT...LOC 1730Z 198DEG 15KT 3079 9291

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Stigger/87
Special weather statement, Mar 4, 11:45 AM CST, 48 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1145 AM CST Mon Mar 4 2024

LAZ029-033-041815-
Avoyelles LA-St. Landry LA-
1145 AM CST Mon Mar 4 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN AVOYELLES AND NORTH
CENTRAL ST. LANDRY PARISHES THROUGH 1215 PM CST...

At 1145 AM CST, Doppler radar was tracking a strong thunderstorm near
Big Cane, or 7 miles north of Palmetto, moving north at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Marksville, Bunkie, Simmesport, Moreauville, Bordelonville, Morrow,
Cottonport, Mansura, Hessmer, Evergreen, Plaucheville, Goudeau,
Whiteville, Big Cane, Dupont, Big Bend, and Hamburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3108 9171 3104 9173 3099 9178 3098 9180
      3097 9181 3087 9180 3085 9182 3084 9180
      3074 9190 3080 9221 3119 9213
TIME...MOT...LOC 1745Z 198DEG 14KT 3082 9195

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Stigger/87
Special weather statement, Mar 4, 12:00 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1200 PM CST Mon Mar 4 2024

LAZ027-028-031-041830-
Allen LA-Vernon LA-Rapides LA-
1200 PM CST Mon Mar 4 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN RAPIDES...
SOUTHEASTERN VERNON AND NORTHEASTERN ALLEN PARISHES THROUGH 1230 PM
CST...

At 1200 PM CST, Doppler radar was tracking a strong thunderstorm over
Elizabeth, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation and outdoor
         objects is possible.

Locations impacted include...
Oakdale, Glenmora, Elizabeth, Allen Parish Airport, Calcasieu, Forest
Hill, Mcnary, and Union Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3100 9245 3090 9254 3089 9260 3085 9260
      3074 9270 3085 9296 3116 9283
TIME...MOT...LOC 1800Z 206DEG 16KT 3088 9283

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Stigger/87

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 8:59 PM CSTDense Fog AdvisoryLCHAcadia, Calcasieu, Cameron, Iberia, Jefferson Davis, Lafayette and 3 more12 hr
Mar 4, 9:56 AM CSTMarine Dense Fog AdvisoryLCH24 hr
Mar 4, 11:01 AM CSTSpecial Weather StatementLCHAllen29 min
Mar 4, 11:11 AM CSTSpecial Weather StatementLCHSaint Landry34 min
Mar 4, 11:30 AM CSTSpecial Weather StatementLCHAllen30 min
Mar 4, 11:45 AM CSTSpecial Weather StatementLCHAvoyelles30 min
Mar 4, 12:00 PM CSTSpecial Weather StatementLCHRapides30 min
Mar 4, 4:51 PM CSTFlash Flood WarningLCHAvoyelles3 hr

Nearby

Tornado Warnings in Louisiana, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.